Alert archive / Wisconsin / Wind Chill Advisories in 2017
Wind Chill Advisory 3, NWS Green Bay, WI
NWS Green Bay, WI issued this wind chill advisory at Jan 6, 2017, 2:18 PM CST for 13 counties in Wisconsin. It took effect at Jan 6, 2017, 6:00 PM CST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Jan 6, 2017, 2:18 PM CST (20:18 UTC)
- In effect from
- Jan 6, 2017, 6:00 PM CST
- Expired
- Jan 7, 2017, 10:00 AM CST
- In force
- 16 hr
- Issued by
- NWS Green Bay, WI
Counties Florence County, WI, Forest County, WI, Langlade County, WI, Lincoln County, WI, Marathon County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI, Oneida County, WI, Portage County, WI, Shawano County, WI, Vilas County, WI, Wood County, WI
The radar
The Green Bay radar (KGRB), 111 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.3 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1120 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
572 WWUS43 KGRB 062018 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 218 PM CST FRI JAN 6 2017 ...WIND CHILLS EXPECTED TO DROP OFF AGAIN TONIGHT... .FALLING TEMPERATURES WITH THE ONSET OF NIGHTFALL WILL RESULT IN A DROP IN WIND CHILLS AGAIN TONIGHT...THOUGH WINDS WILL NOT BE AS STRONG AS THE PAST FEW NIGHTS. CONDITIONS WILL ONCE AGAIN BEGIN TO EASE DURING THE MIDDLE TO LATE MORNING ON SATURDAY. WIZ005-010>013-018-019-030-035-036-070430- /O.NEW.KGRB.WC.Y.0003.170107T0000Z-170107T1600Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MARATHON-WOOD-PORTAGE- INCLUDING THE CITIES OF...EAGLE RIVER...LAC DU FLAMBEAU... RHINELANDER...CRANDON...AURORA...COMMONWEALTH...SPREAD EAGLE... NIAGARA...WAUSAUKEE...MERRILL...TOMAHAWK...ANTIGO...WAUSAU... MARSHFIELD...WISCONSIN RAPIDS...STEVENS POINT...PLOVER 218 PM CST FRI JAN 6 2017 ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 10 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 10 AM CST SATURDAY. * WIND CHILL VALUES...EXPECT WIND CHILLS TO RANGE FROM 20 BELOW ZERO TO 30 BELOW ZERO BETWEEN 6 PM THIS EVENING AND 10 AM SATURDAY...WITH THE COLDEST WIND CHILLS OCCURRING AROUND 6 AM SATURDAY. * IMPACTS...WIND CHILLS THIS LOW INDICATE THAT EXPOSED SKIN CAN SUFFER FROSTBITE IN AS LITTLE AS 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ SKOWRONSKI
3 follow-up statements
869 WWUS43 KGRB 070250 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 850 PM CST FRI JAN 6 2017 ...WIND CHILLS EXPECTED TO DROP OFF AGAIN TONIGHT... .BITTER COLD TEMPERATURES WILL COMBINE WITH LIGHT WEST WINDS TO PRODUCE DANGEROUSLY COLD WIND CHILLS AGAIN TONIGHT INTO SATURDAY MORNING. CONDITIONS WILL ONCE AGAIN EASE DURING THE MIDDLE TO LATE MORNING ON SATURDAY. WIZ020-021-031-071100- /O.EXA.KGRB.WC.Y.0003.000000T0000Z-170107T1600Z/ MENOMINEE-NORTHERN OCONTO COUNTY-SHAWANO- INCLUDING THE CITIES OF...KESHENA...NEOPIT...MOUNTAIN... LAKEWOOD...TOWNSEND...SHAWANO 850 PM CST FRI JAN 6 2017 ...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CST SATURDAY. * WIND CHILL VALUES WILL RANGE FROM 20 BELOW ZERO TO 30 BELOW ZERO LATE TONIGHT INTO EARLY SATURDAY. * WIND CHILLS THIS LOW INDICATE THAT EXPOSED SKIN CAN SUFFER FROSTBITE IN AS LITTLE AS 20 TO 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ WIZ005-010>013-018-019-030-035-036-071100- /O.CON.KGRB.WC.Y.0003.000000T0000Z-170107T1600Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MARATHON-WOOD-PORTAGE- INCLUDING THE CITIES OF...EAGLE RIVER...LAC DU FLAMBEAU... RHINELANDER...CRANDON...AURORA...COMMONWEALTH...SPREAD EAGLE... NIAGARA...WAUSAUKEE...MERRILL...TOMAHAWK...ANTIGO...WAUSAU... MARSHFIELD...WISCONSIN RAPIDS...STEVENS POINT...PLOVER 850 PM CST FRI JAN 6 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST SATURDAY... * WIND CHILL VALUES WILL RANGE FROM 20 BELOW ZERO TO 35 BELOW ZERO TONIGHT INTO SATURDAY MORNING. * WIND CHILLS THIS LOW INDICATE THAT EXPOSED SKIN CAN SUFFER FROSTBITE IN AS LITTLE AS 20 TO 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ KIECKBUSCH
777 WWUS43 KGRB 071039 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 439 AM CST SAT JAN 7 2017 ...BITTER WIND CHILLS THIS MORNING... .BITTER COLD TEMPERATURES WILL COMBINE WITH LIGHT WEST WINDS TO PRODUCE DANGEROUSLY COLD WIND CHILLS THIS MORNING. CONDITIONS WILL ONCE AGAIN EASE DURING THE MIDDLE TO LATE MORNING. WIZ005-010>013-018>021-030-031-035-036-071600- /O.CON.KGRB.WC.Y.0003.000000T0000Z-170107T1600Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-MARATHON-SHAWANO-WOOD- PORTAGE- INCLUDING THE CITIES OF...EAGLE RIVER...LAC DU FLAMBEAU... RHINELANDER...CRANDON...AURORA...COMMONWEALTH...SPREAD EAGLE... NIAGARA...WAUSAUKEE...MERRILL...TOMAHAWK...ANTIGO...KESHENA... NEOPIT...MOUNTAIN...LAKEWOOD...TOWNSEND...WAUSAU...SHAWANO... MARSHFIELD...WISCONSIN RAPIDS...STEVENS POINT...PLOVER 439 AM CST SAT JAN 7 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... * WIND CHILL VALUES WILL RANGE FROM 20 BELOW ZERO TO 35 BELOW ZERO THIS MORNING. * WIND CHILLS THIS LOW INDICATE THAT EXPOSED SKIN CAN SUFFER FROSTBITE IN AS LITTLE AS 20 TO 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ KURIMSKI
239 WWUS43 KGRB 071609 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1009 AM CST SAT JAN 7 2017 ...WIND CHILL ADVISORY HAS EXPIRED... .THOUGH ISOLATED WIND CHILLS OF 20 BELOW ZERO OR COLDER ARE POSSIBLE THROUGH MIDDAY...WIND CHILLS HAVE IMPROVED ACROSS MOST OF THE AREA AND THE WIND CHILL ADVISORY HAS BEEN ALLOWED TO EXPIRE. WIZ005-010>013-018>021-030-031-035-036-071715- /O.EXP.KGRB.WC.Y.0003.000000T0000Z-170107T1600Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-MARATHON-SHAWANO-WOOD- PORTAGE- INCLUDING THE CITIES OF...EAGLE RIVER...LAC DU FLAMBEAU... RHINELANDER...CRANDON...AURORA...COMMONWEALTH...SPREAD EAGLE... NIAGARA...WAUSAUKEE...MERRILL...TOMAHAWK...ANTIGO...KESHENA... NEOPIT...MOUNTAIN...LAKEWOOD...TOWNSEND...WAUSAU...SHAWANO... MARSHFIELD...WISCONSIN RAPIDS...STEVENS POINT...PLOVER 1009 AM CST SAT JAN 7 2017 ...WIND CHILL ADVISORY HAS EXPIRED... WIND CHILLS HAVE IMPROVED ACROSS MOST OF THE AREA...SO THE WIND CHILL ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this wind chill advisory went out at Jan 6, 11:24 AM CST, 2 hours 54 minutes earlier.
Area forecast discussion, Jan 6, 11:24 AM CST, 2 hours 54 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1124 AM CST Fri Jan 6 2017 Updated aviation portion for 18Z TAF issuance and new information added to update section .UPDATE... Issued at 1120 AM CST Fri Jan 6 2017 Will allow the remainder of the Wind Chill Advisory to expire as scheduled at noon. Conditions for tonight look more borderline for an advisory compared to the past couple nights. Will need to see what numbers we end up with in the wind chill grids after updating temperature and wind grids this afternoon. UPDATE Issued at 952 AM CST Fri Jan 6 2017 The portion of the Wind Chill Advisory set to expire at 16Z will be allowed to do so. Wind chills at the majority of the observing sites in this area have already or will soon ease above the advisory threshold. Sites in the "noon portion" of the advisory that have winds are still meeting criteria, though numerous sites have very light winds. Will keep this portion of the advisory intact, at least for now. && .SHORT TERM...Today...Tonight...and Saturday Issued at 239 AM CST Fri Jan 6 2017 Despite lighter wind speeds, wind chills are currently at Wind Chill Advisory criteria across much of the area as overnight lows are colder than the previous night. Just like yesterday wind chills are expected to get worse before they get better as daytime heating this morning allows higher winds to make it to the surface and keep wind chills at criteria despite warming surface temperatures. However unlike yesterday wind chills are expected to make it out of criteria by this afternoon as modest warm air advection allows daytime highs to warm to a few degrees higher than yesterday with wind gusts lighter than yesterday. Therefore the anticipation is to allow the current headlines to expire sometime during the morning hours as wind chills warm into the middle teens. Wind chills will once again be an issue tonight and Saturday morning as overnight lows plummet well below zero. Despite fairly light winds tonight, the cold overnight lows will make reaching criteria fairly easy. At this time it appears the best chance for another headline would be across central and north central Wisconsin, with areas to the east on the cusp of wind chill advisory criteria. As with previous shifts will let the current headline expire before issuing another one for tonight and Saturday morning. Other than the wind chills, quiet weather is expected for today and tonight as a surface high builds across the Plains. As the highs tracks further east, winds will become a bit more northwesterly, which will allow Lake Effect Snow to reemerge across far north central Wisconsin on Saturday. Winds appear a bit too westerly too allow for significant snowfall, however a few tenths of an inch are possible Saturday afternoon, especially across Vilas County. .LONG TERM...Saturday Night Through Thursday Issued at 239 AM CST Fri Jan 6 2017 Arctic air will hold tough through this weekend, however all signs point to a warmer/more active weather pattern next week. Most of the weather across the CONUS will be driven by a mid-level trough off of the West Coast that finally moves inland as additional mid-level energy slams into the West Coast. For northeast WI, a shot of WAA could kick off some light snow Sunday night into Monday, but this event looks relatively minor. A stronger system is forecast to arrive Monday night into Tuesday night, but questions remain as to the track of the associated surface low. This is followed by another weather system late Wednesday into Wednesday night. Once we get by Sunday, temperatures are expected to be a few degrees either side of normal with Tuesday looking like the warmest day. Any lingering light snow showers or flurries over Vilas county will come to an end Saturday night as a large area of high pressure builds into the western Great Lakes and backs the winds to the west (making trajectories unfavorable). Otherwise, mostly clear skies with wind speeds at 5 to 10 mph (slightly higher near Lake MI) will bring yet another frigid night to the entire forecast area. Min temperatures to range from 10 below to 15 below zero north-central, zero to 5 below over eastern WI. Wind chill values to mainly hover from -15 to -25 degrees, making for another possible wind chill advisory for parts of the northeast WI. The surface ridge axis slides across the rest of WI Sunday morning and will reside to our east Sunday afternoon. Winds are expected to be relatively light (5 to 10 mph) as they back from west-northwest to south-southwest. Mostly sunny skies early in the day should give way to partly cloudy skies in the afternoon as the onset of WAA pushes into WI. Even though temperatures will remain below normal, at least readings should reach the double digits throughout the forecast area. Wind chill values will also moderate (somewhat) with readings a few degrees either side of zero by Sunday afternoon. Models continue to show a weak system will move into the Great Lakes region Sunday night. This system to consist of very weak low pressure passing by to our north, a cold front that swings into WI after midnight and a weak mid-level trough. Lift and forcing are weak overall as well, thus do not anticipate much in the way of accumulation numbers (perhaps a dusting?). More clouds and the initial WAA will keep temperatures much more mild than the previous four or five nights. Look for mins to be zero to 5 above north, 5 to 12 above south. Cannot rule out light snow chances into Monday, mainly over southern sections of the forecast area where the trailing end of the cold front hooks up with some lift from the upper jet overhead. Once again, do not expect much additional snow to fall on Monday. Max temperatures to be around 20 degrees north, lower to middle 20s south. A better likelihood to see precipitation arrives later Monday night through Tuesday as an area of low pressure develops over the central Plains and moves northeast into the Great Lakes. The exact track this surface low takes will ultimately determine whether parts of east-central WI would see mixed precipitation as warmer air will attempt to get pulled into the state. This system will also have gulf moisture at its disposal and if the precipitation remains all snow, parts of northern and central WI could see enough accumulation to reach advisory criteria. This system will need to be watched closely in the coming days, but it is just too early yet to determine snow amounts or mixed precipitation potential. Max temperatures for Tuesday to range from the upper 20s north-central, to the lower to middle 30s east-central WI. Any mixed precipitation over east-central WI will quickly change to snow Tuesday evening as colder air advects into the region behind the departed surface low. Expect to see a minor accumulation across eastern WI Tuesday evening, however precipitation trends will diminish overnight as a ridge of high pressure pushes into the Upper MS Valley. This surface ridge is forecast to quickly move across WI Wednesday morning with the next weather system over the central CONUS already bringing precipitation chances back to northeast WI by Wednesday afternoon. Thermal profiles would indicate any precipitation would in the form of snow. This weather system is not nearly organized or have nearly the moisture available as it tracks east-northeast toward southern sections of the Great Lakes or the Ohio Valley. Will carry low-end pops for Wednesday night into Thursday for now. && .AVIATION...for 18Z TAF Issuance Issued at 1120 AM CST Fri Jan 6 2017 Generally good flight conditions expected the next 24 hours as cold high pressure slides eastward to the south of the area. && .GRB WATCHES/WARNINGS/ADVISORIES... Wind Chill Advisory until noon CST today for WIZ005-010>012-018- 019-030-035-036. && UPDATE.........Skowronski SHORT TERM.....Kurimski LONG TERM......Kallas AVIATION.......Skowronski
Hazardous weather outlook, Jan 6, 11:51 AM CST, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1151 AM CST FRI JAN 6 2017 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-071200- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 1151 AM CST FRI JAN 6 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THE COMBINATION OF COLD AIR AND WEST WINDS WILL RESULT IN HAZARDOUS CONDITIONS FOR ANYONE OUTDOORS TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ARCTIC AIR WILL HOLD FIRM THROUGH SUNDAY. TEMPERATURES DURING THIS PERIOD WILL CONTINUE TO RUN 10 TO 20 DEGREES BELOW NORMAL. WIND CHILL READINGS WILL DROP INTO THE 15 TO 25 BELOW ZERO RANGE SATURDAY NIGHT INTO SUNDAY MORNING NORTH AND WEST OF THE FOX VALLEY. WIND CHILL ADVISORIES MAY BE NEEDED FOR THESE LOCATIONS. THE NEXT CHANCE OF SNOW ARRIVES SUNDAY NIGHT INTO MONDAY... HOWEVER ANY SNOW APPEARS TO BE LIGHT AT THIS TIME. A BETTER LIKELIHOOD OF SEEING SNOW APPEARS TO BE MONDAY NIGHT INTO TUESDAY EVENING AS AN AREA OF LOW PRESSURE MOVES ACROSS THE REGION. THERE IS STILL UNCERTAINTY AS TO THE EXACT TRACK OF THIS LOW PRESSURE SYSTEM...THUS IT IS TOO EARLY TO DETERMINE SNOW AMOUNTS OR IF ANY MIXED PRECIPITATION MAY OCCUR ACROSS EAST-CENTRAL WISCONSIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LMZ521-522-541>543-071200- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 1151 AM CST FRI JAN 6 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. SKOWRONSKI
Nearby
Wind Chill Advisories in Wisconsin, 2017Every wind chill advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.